Hi all. I started using a 5mg Buprenorphine patch last Friday. It hasn't helped at all with my pain. Does anyone use these?

I started feeling sick on Sunday and last night spent most of the night throwing up the little food that I managed to eat. Is this a side effect? I know I have a leaflet but I don't want to talk myself into any side effects ~ if that makes sense?! Thanks in advance

Last edited by

5 Replies

  • I don't really know much about them but if it is one of the side effects listed then it means you have to get use to them first, if not then you need to go back to your GP as they may be the wrong dosage for you or maybe he can try something else.

    hope you feel better soon xx

  • I was on buprenorphine patches for about 3 months. I started on the 10mcg patches. Nausea and vimiting are a side effect. Thanjfully I only vomited 3 times all on the same day (I was driving at the time, but managedito pull over in time!)

    I found the patches helpful to begin with, after about a month they seemed ti be less effective. I was then prescribed 20mcg patches. These too soon became ineffective.

    I am now on pregablin which appears to be helping at the moment.

    The patches alsi made ne feel groggy and I found driving difficult. At the time I didn't put it down just to the patches.

    I hope the side effects wear off soon and that they work for you.

    Let us know how you get on. Take care.

    Becky. X

  • Hi Becky. Thanks for your reply. I've stopped vomiting now thank goodness. Luckily I was at home at the time! Poor you getting it whilst driving. You don't get much warning do you?! I'm only on a low dose so I'm hoping that my dosage can be increased. How do you find the Pregablin? I'm on Gabapentin which I don't find very effective. I'm going to see a different GP next Tuesday. I'm hoping he will be able to change my many meds because none of them seem to be doing much good as I'm still in constant pain.

    Take care

    Coz x

  • Hi there

    I am on these and now on the 35mg patches - at first i felt nauseous at each upgrade of doseage for about a week. I am not sure how well they work as I have to keep having upgrades to my doseage but I also take medications with them.

  • Hi there. I'm on various other meds too, but I'm not really getting much relief from any of them.

    I'm seeing a different GP next Tuesday in the hope that some of my meds can be changed.

    Thanks for your reply. I hope you are able to get your doseage sorted so that you are able to get some relief.

You may also like...